Journal of Integral Equations and Applications

Necessary Fredholm conditions for weighted singular integral operators with shifts and slowly oscillating data

Alexei Yu. Karlovich, Yuri I. Karlovich, and Amarino B. Lebre

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We extend the main result of {KKL11b} to the case of more general weighted singular integral operators with two shifts of the form \[ (aI-b U_\alpha )P_\gamma ^++(cI-dU_\beta )P_\gamma ^-, \] acting on the space $L^p(\mathbb{R} _+)$, $1\lt p\lt \infty $, where \[ P_\gamma ^\pm =(I\pm S_\gamma )/2 \] are operators associated with the weighted Cauchy singular integral operator $S_\gamma $, given by \[ (S_\gamma f)(t)=\frac {1}{\pi i}{\int _{\mathbb{R} _+}} \bigg (\frac {t}{\tau }\bigg )^\gamma \frac {f(\tau )}{\tau -t}\,d\tau \] with $\gamma \in \mathbb{C} $ satisfying $0\lt 1/p+\Re \gamma \lt 1$, and $U_\alpha ,U_\beta $ are the isometric shift operators given by \[ U_\alpha f=(\alpha ')^{1/p}(f\circ \alpha ), \qquad U_\beta f=(\beta ')^{1/p}(f\circ \beta ), \] generated by diffeomorphisms $\alpha ,\beta $ of $\mathbb{R} _+$ onto itself having only two fixed points at the endpoints $0$ and $\infty $, under the assumptions that the coefficients $a,b,c,d$ and the derivatives $\alpha ',\beta '$ of the shifts are bounded and continuous on $\mathbb{R} _+$ and admit discontinuities of slowly oscillating type at $0$ and $\infty $.

Article information

Source
J. Integral Equations Applications, Volume 29, Number 3 (2017), 365-399.

Dates
First available in Project Euclid: 14 August 2017

Permanent link to this document
https://projecteuclid.org/euclid.jiea/1502676095

Digital Object Identifier
doi:10.1216/JIE-2017-29-3-365

Mathematical Reviews number (MathSciNet)
MR3695359

Zentralblatt MATH identifier
1376.45016

Subjects
Primary: 45E05: Integral equations with kernels of Cauchy type [See also 35J15]
Secondary: 47A53: (Semi-) Fredholm operators; index theories [See also 58B15, 58J20] 47B35: Toeplitz operators, Hankel operators, Wiener-Hopf operators [See also 45P05, 47G10 for other integral operators; see also 32A25, 32M15] 47G10: Integral operators [See also 45P05] 47G30: Pseudodifferential operators [See also 35Sxx, 58Jxx]

Keywords
Orientation-preserving shift weighted Cauchy singular integral operator slowly oscillating function Fredholmness

Citation

Karlovich, Alexei Yu.; Karlovich, Yuri I.; Lebre, Amarino B. Necessary Fredholm conditions for weighted singular integral operators with shifts and slowly oscillating data. J. Integral Equations Applications 29 (2017), no. 3, 365--399. doi:10.1216/JIE-2017-29-3-365. https://projecteuclid.org/euclid.jiea/1502676095


Export citation

References

  • A. Böttcher, Yu.I. Karlovich and V.S. Rabinovich, The method of limit operators for one-dimensional singular integrals with slowly oscillating data, J. Oper. Theory 43 (2000), 171–198.
  • A. Böttcher, Yu.I. Karlovich and I.M. Spitkovsky, Convolution operators and factorization of almost periodic matrix functions, Oper. Th. Adv. Appl. 131, Birkhäuser, Basel, 2002.
  • A. Böttcher and B. Silbermann, Analysis of Toeplitz operators, 2nd edition, Springer, Berlin, 2006.
  • V.D. Didenko and B. Silbermann, Approximation of additive convolution-like operators, Real $C^*$-algebra approach, Birkhäuser, Basel, 2008.
  • R. Duduchava, Integral equations with fixed singularities, Teubner Verlagsgesellschaft, Leipzig, 1979.
  • ––––, On algebras generated by convolutions and discontinuous functions, Int. Eq. Oper. Th. 10 (1987), 505–530.
  • G. Fernández-Torres and Yu.I. Karlovich, Two-sided and one-sided invertibility of the Wiener type functional operators with a shift and slowly oscillating data, Banach J. Math. Anal., to appear, DOI: 10.1215/17358787-2017-0006.
  • I. Gohberg and N. Krupnik, One-dimensional linear singular integral equations, I, Introduction, Oper. Th. Adv. Appl. 53, Birkhäuser, Basel, 1992.
  • R. Hagen, S. Roch and B. Silbermann, Spectral theory of approximation methods for convolution equations, Oper. Th. Adv. Appl. 74, Birkhäuser, Basel, 1994.
  • A.Yu. Karlovich, Fredholmness and index of simplest weighted singular integral operators with two slowly oscillating shifts, Banach J. Math. Anal. 9 (2015), 24–42.
  • A.Yu. Karlovich, Yu.I. Karlovich and A.B. Lebre, Sufficient conditions for Fredholmness of singular integral operators with shifts and slowly oscillating data, Int. Eq. Oper. Th. 70 (2011), 451–483.
  • ––––, Necessary conditions for Fredholmness of singular integral operators with shifts and slowly oscillating data, Int. Eq. Oper. Th. 71 (2011), 29–53.
  • ––––, Fredholmness and index of simplest singular integral operators with two slowly oscillating shifts, Operators and Matrices 8 (2014), 935–955.
  • ––––, On a weighted singular integral operator with shifts and slowly oscillating data, Complex Anal. Oper. Th. 10 (2016), 1101–1131.
  • ––––, One-sided invertibility criteria for binomial functional operators with shift and slowly oscillating data, Mediterranean J. Math. 13 (2016), 4413–4435.
  • ––––, The index of weighted singular integral operators with shifts and slowly oscillating data, J. Math. Anal. Appl. 450 (2017), 606–630.
  • Yu.I. Karlovich, On algebras of singular integral operators with discrete groups of shifts in $L_{p}$-spaces, Soviet Math. Dokl. 39 (1989), 48–53.
  • Yu.I. Karlovich, Nonlocal singular integral operators with slowly oscillating data, Oper. Th. Adv. Appl. 181 (2008), 229–261.
  • Yu.I. Karlovich and V.G. Kravchenko, On an algebra of singular integral operators with non-Carleman shift, Soviet Math. Dokl. 19 (1978), 267–271.
  • ––––, On a general method of investigating operators of singular integral type with non-Carleman shift, Soviet Math. Dokl. 22 (1980), 10–14.
  • ––––, An algebra of singular integral operators with piecewise-continuous coefficients and piecewsie-smooth shift on a composite contour, Math. Izv. 23 (1984), 307–352.
  • Yu.I. Karlovich and B. Silbermann, Local method for nonlocal operators on Banach spaces, Oper. Th. Adv. Appl. 135 (2002), 235–247.
  • ––––, Fredholmness of singular integral operators with discrete subexponential groups of shifts on Lebesgue spaces, Math. Nachr. 272 (2004), 55–94.
  • B.V. Khvedelidze, The method of the Cauchy type integrals for discontinuous boundary value problems of the theory of holomorphic functions of one complex variable, J. Soviet Math. 7 (1977), 309–414.
  • V.G. Kravchenko, On a singular integral operator with a shift, Soviet Math. Dokl. 15 (1974), 690–694.
  • V.G. Kravchenko and G.S. Litvinchuk, Introduction to the theory of singular integral operators with shift, Math. Appl. 289, Kluwer Academic Publishers, Dordrecht, 1994.
  • V.G. Kurbatov, Functional-differential operators and equations, Math. Appl. 473, Kluwer Academic Publishers, Dordrecht, 1999.
  • M. Lindner, Infinite matrices and their finite sections, An introduction to the limit operator method, Birkhäuser, Basel, 2006.
  • A. Pietsch, Operator ideals, North-Holland Math. Library 20, North-Holland Publishing Co., Amsterdam, 1980.
  • V.S. Pilidi, A priori estimates for one-dimensional singular integral operators with continuous coefficients, Math. Notes 17 (1975), 512–515.
  • V.S. Rabinovich, S. Roch and B. Silbermann, Limit operators and their applications in operator theory, Oper. Th. Adv. Appl. 150, Birkhäuser, Basel, 2004.
  • S. Roch, P.A. Santos and B. Silbermann, Non-commutative Gelfand theories, A tool-kit for operator theorists and numerical analysts, Universitext, Springer-Verlag, London, 2011.
  • D. Sarason, Toeplitz operators with piecewise quasicontinuous symbols, Indiana Univ. Math. J. 26 (1977), 817–838.
  • I.B. Simonenko and Chin Ngok Minh, Local approach to the theory of one-dimensional singular integral equations with piecewise continuous coefficients, Noethericity, Rostov University Press, Rostov-on-Don, 1986 (in Russian).